MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL PATELLA {} 5 PT. SZ GDE; PROSTHESISKNEEFEMOROTIBIALSEMICONSTRAINEDCEMENTEDMETALPOLYMER

SMITH & NEPHEW, INC. GII OVAL PATELLA {} 5 PT. SZ GDE; PROSTHESISKNEEFEMOROTIBIALSEMICONSTRAINEDCEMENTEDMETALPOLYMER
Model Number 71440842
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, three (3) gii oval patella 5 pt.Sz gde are missing a size that was broken off.Each sizing guide is missing one size.As this was notice during field inspection, not patient was involved.
 
Additional Manufacturer Narrative
H3, h6 the associated devices were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The devices were found to be fractured along the one of the arms, rendering the devices inoperative.The devices show signs of extensive use.A review of complaint history of the previous 12 months revealed similar events for the listed devices, this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to these devices and failure mode.A contribution of the devices to the reported event could be corroborated as the devices show signs of damage/wear.This devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OVAL PATELLA {} 5 PT. SZ GDE
Common Device Name
PROSTHESISKNEEFEMOROTIBIALSEMICONSTRAINEDCEMENTEDMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
MDR Report Key14279552
Report Number1020279-2022-02064
Device Sequence Number5337173
Product Code HRY
UDI-Device Identifier03596010485045
UDI-Public03596010485045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number71440842
Device Catalogue Number71440842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown